Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 16, 2016, 1:49 PM MST for 8 counties in New Mexico. It took effect at Nov 17, 2016, 12:00 PM MST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2016, 1:49 PM MST (20:49 UTC)
- In effect from
- Nov 17, 2016, 12:00 PM MST
- Expired
- Nov 17, 2016, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 77 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 12:05 PM MST | NON-TSTM WND GST 82 | 10 Sse Magdalena, NM | ELEVATION 10634. |
| Nov 17, 12:29 PM MST | NON-TSTM WND GST 69 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Nov 17, 1:04 PM MST | NON-TSTM WND GST 60 | 5 Nne Sedan, NM | |
| Nov 17, 1:08 PM MST | NON-TSTM WND GST 62 | Des Moines, NM | STEVE KERSH ABC7 AMARILLO |
| Nov 17, 2:38 PM MST | NON-TSTM WND GST 59 | 2 Ene Clayton, NM | KCAO ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WWUS85 KABQ 162049 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 149 PM MST WED NOV 16 2016 ...RED FLAG WARNING THROUGH 5 PM MST THIS AFTERNOON ACROSS THE NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND WELL ABOVE NORMAL TEMPERATURES... ...RED FLAG WARNING TUESDAY AFTERNOON TO EARLY EVENING ACROSS ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE LOWER MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING... .A VIGOROUS PACIFIC TROUGH WILL CROSS OVER THE CENTRAL AND SOUTHERN ROCKIES DURING THE NEXT 24 TO 36 HOURS. STRONG WIND...LOW HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING WILL IMPACT THE NORTHEAST PLAINS THROUGH 5 PM TODAY. THE WIND SPEEDS WILL STRENGTHEN ON THURSDAY AS A WEST TO EAST MOVING COLD FRONT SLIDES ACROSS THE AREA. AT THE SAME TIME...HUMIDITY VALUES WILL BE LOW AND BE ACCOMPANIED WITH ABUNDANT SUNSHINE AND AMPLE MIXING. FUEL CONDITIONS CONTINUE TO DRY FROM THE EARLY NOVEMBER WETTING EVENT WITH MOSTLY CURED OR DORMANT FINE FUELS. NMZ104-170000- /O.UPG.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/ /O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ /O.CON.KABQ.FW.W.0034.000000T0000Z-161117T0000Z/ NORTHEAST PLAINS- 149 PM MST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST PLAINS THIS AFTERNOON AND THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH REST OF THIS AFTERNOON. SOUTHWEST 25 TO 35 MPH INCREASING TO WEST 30 TO 45 MPH THURSDAY AFTERNOON. GUSTS UP TO 70 MPH. * RELATIVE HUMIDITY...LOWERING TO AROUND 15 PERCENT TODAY AND 10 TO 15 PERCENT ON THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106>109-170000- /O.UPG.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/ /O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- EAST CENTRAL PLAINS-WEST CENTRAL HIGHLANDS- 149 PM MST WED NOV 16 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...MIDDLE AND LOWER RIO GRANDE VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 30 TO 45 MPH WITH GUSTS OF 55 TO 70 MPH. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT...SLIGHTLY HIGHER ACROSS THE HIGHEST ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-170000- /O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ NORTHEAST HIGHLANDS- 149 PM MST WED NOV 16 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. * AREA AND TIMING... * 20 FOOT WINDS...NORTHEAST HIGHLANDS THURSDAY AFTERNOON TO EARLY EVENING. * RELATIVE HUMIDITY...LOWERING TO 12 TO 15 PERCENT ALONG AND EAST OF INTERSTATE 25...HIGHER ACROSS THE HIGHEST ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
2 follow-up statements
056 WWUS85 KABQ 170001 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 PM MST WED NOV 16 2016 ...RED FLAG WARNING THURSDAY AFTERNOON TO EARLY EVENING ACROSS ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE LOWER MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING... .A VIGOROUS PACIFIC TROUGH WILL CROSS OVER THE CENTRAL AND SOUTHERN ROCKIES DURING THE NEXT 24 TO 36 HOURS. STRONG WINDS WILL CONTINUE TO ABATE THIS EVENING AS HUMIDITY RECOVERS SOME. HOWEVER...A PERIOD OF EVEN STRONGER AND MORE WIDESPREAD CRITICAL FIRE WEATHER WILL TAKE SHAPE THURSDAY. THE WIND SPEEDS WILL STRENGTHEN MUCH MORE ON THURSDAY AS A WEST TO EAST MOVING COLD FRONT SLIDES ACROSS THE AREA. AT THE SAME TIME...HUMIDITY VALUES WILL BE LOW AND BE ACCOMPANIED WITH ABUNDANT SUNSHINE AND AMPLE MIXING. FUEL CONDITIONS CONTINUE TO DRY FROM THE EARLY NOVEMBER WETTING EVENT WITH MOSTLY CURED OR DORMANT FINE FUELS. NMZ104-171515- /O.EXP.KABQ.FW.W.0034.000000T0000Z-161117T0000Z/ /O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ NORTHEAST PLAINS- 501 PM MST WED NOV 16 2016 ...RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * AREA AND TIMING...NORTHEAST PLAINS THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH INCREASING TO WEST 30 TO 45 MPH THURSDAY AFTERNOON. GUSTS OF 50 TO PERHAPS 70 MPH. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT ON THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-106>109-171515- /O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ NORTHEAST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- WEST CENTRAL HIGHLANDS- 501 PM MST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * AREA AND TIMING...MIDDLE AND LOWER RIO GRANDE VALLEY... SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 30 TO 45 MPH WITH GUSTS OF 50 TO PERHAPS 70 MPH. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT...SLIGHTLY HIGHER ACROSS THE HIGHEST ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
557 WWUS85 KABQ 171350 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 650 AM MST THU NOV 17 2016 ...RED FLAG WARNING FROM NOON UNTIL 7 PM TODAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AS WELL AS PART OF THE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS...DUE TO STRONG WIND...LOW HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING... .A VIGOROUS UPPER LEVEL TROUGH WILL PASS NORTH OF NEW MEXICO TODAY STEERING A STRONG JET STREAM OVERHEAD. SURFACE WIND GUSTS FROM 50 TO 60 MPH ARE EXPECTED...EXCEPT NEAR 70 MPH ALONG AND JUST EAST OF THE SANGRE DE CRISTO MOUNTAINS WHERE A POTENT LEE TROUGH WILL EXIST. HUMIDITIES WILL DROP NEAR AND BELOW 15 PERCENT THIS AFTERNOON AS HIGH TEMPERATURES CLIMB AS MUCH AS 13 DEGREES ABOVE NORMAL. A PACIFIC COLD FRONT WILL ALSO CROSS FROM THE WEST SHIFTING WIND DIRECTIONS OUT OF THE NORTHWEST BY LATE AFTERNOON. HAINES INDICES WILL VARY FROM 3 TO 5. NMZ103-104-106>109-180200- /O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS-MIDDLE RIO GRANDE VALLEY- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- WEST CENTRAL HIGHLANDS- 650 AM MST THU NOV 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * AREA AND TIMING...WEST CENTRAL HIGHLANDS EAST OF THE CONTINENTAL DIVIDE...MIDDLE RIO GRANDE VALLEY AND SANDIA/MANZANO AND GALLINAS MOUNTAINS SOUTH OF I-40...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS...AND THE EASTERN PLAINS. THE MOST CRITICAL CONDITIONS WILL BE DURING THE MID TO LATE AFTERNOON BEFORE THE COLD FRONT SHIFTS WINDS OUT OF THE NORTHWEST. * 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 25 TO 40 MPH WITH GUSTS FROM 50 TO 60 MPH. GUSTS UP TO 70 MPH IN THE NORTHEAST HIGHLANDS. * RELATIVE HUMIDITY...10 TO 15 PERCENT...EXCEPT NEAR 20 PERCENT ALONG THE WESTERN AND NORTHERN BORDER OF THE WARNING AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 16, 11:05 AM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Nov 16, 11:05 AM MST, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1105 AM MST Wed Nov 16 2016 .AVIATION... 18Z TAF CYCLE Significant Pacific trough will cross over the area during the next 24 to 48 hrs. Wind will be the main aviation hazard due to this trough passage. Wind will increase at all terminal sites this afternoon with peak gusts between 25 to 35 kt. Wind speeds will dramatically increase between 15z to 18z 17th at all sites. High clouds will move over the area during the next 12 to 24 hrs. 50 && .PREV DISCUSSION...316 AM MST Wed Nov 16 2016... .SYNOPSIS... Today will be the last warm November day for at least a few days. Temperatures will be 10 to 25 degrees above normal area wide, and some locations across the northeast plains may break record highs for the date. Though some areas will be breezy today, the winds will really crank up on Thursday. Potentially damaging wind gusts over 60 mph will be possible, particularly along and east of the central mountain chain. Much colder temperatures will also arrive. Areas that have not yet seen a freeze this season should do so Thursday or Friday night. A slow warming trend is expected this weekend, but another storm system is on the way early next week. && .DISCUSSION... One more nice day in store, albeit a bit breezy in spots, before the winds really crank up and temperatures take a big tumble. As for today, temperatures will continue to soar despite the upper level ridge breaking down and cirrus moving in from west to east. Though locations across the west will fall a few degrees from yesterdays highs, a 994 mb surface low over east central CO and the resultant downsloping winds across eastern NM should allow temperatures to climb another degree or two for most locations across the plains. A few locations across the east are still poised to near or break record high temperatures for the date. Major changes still on the way for Thursday. The upper level trough responsible for breaking down the ridge today, will continue to dive across the Great Basin tonight, then slide eastward across NM and CO on Thursday. This will steer a 50-65kt 7H jet across NM. Ridgetops winds will increase early Thursday morning, then by late morning, all areas should start to see winds increase. By peak heating/mixing, the strongest portions of the jet will reside over the northeast and east central plains where a strong surface pressure gradient will also reside thanks to a 992-995mb low over SE CO. Will hoist a high wind watch from the Sangres/Sandia's eastward to the TX border and include the south central mountains as well. Expect additional surrounding areas, including ABQ, to be included in a wind advisory during subsequent shifts. A strong Pacific cold front will also be slamming across the state on Thursday, turning temperatures significantly colder. 700 mb temps will drop from +2 to +6C at 06Z Thursday to -3 to -8C by 06Z Friday. This will translate to the coldest temperatures so far this season Thursday night/early Friday. Some breezes will persist across central and eastern NM through early Friday, thus, some of these areas may actually be colder Friday night/early Saturday after the winds diminish. Strong inversions may set up early Saturday morning across western NM as an upper level ridge begins to build back in over the desert southwest. Some precipitation will also be possible with this system across the northern mountains, particularly high peaks and west facing slopes of the San Juans and Jemez. Snow will be favored above 8000 feet, and due to the winds, blowing snow will almost be a certainty. That said, very little snow is expected -- an inch or two at best across the San Juans, and even lighter amounts elsewhere. The ridge will move over the state on Saturday, and temperatures will warm over the below normal temps of Friday, but will remain cool. The ridge will shift eastward on Sunday as the next Pacific storm system approaches from the west. This system is showing potential to bring a healthy amount of rain and high elevation snow to the Land of Enchantment Monday and Monday night. It is encouraging that both the GFS and ECMWF both show this scenario. Cross your fingers. 34 && .FIRE WEATHER... Red Flag Warning for the northeast plains (zone 104) this afternoon. Fire Weather Watch south and east areas Thursday afternoon. Main concerns with this forecast package will be the strong to damaging winds Thursday and the prospects for a good dose of precipitation early next week. The upper level high will get shoved southeast today as a deepening trough of low pressure moves onto the west coast. High and mid level clouds will begin spreading east across the state today. Winds will be on the increase with breezy to windy conditions in the northwest high terrain and the northeast this afternoon. The winds will dry out the atmosphere with minimum RH values in the teens to around 20. Highs will be well above normal again today, especially in the east. The combination of wind, low humidity, well above normal temps and Haines of 5 to 6 in the northeast will produce critical fire weather conditions, thus we will continue the Red Flag Warning for the northeast plains (zone 104). Critical conditions could be met in the northeast and northwest highlands (zones 103 and 105). The trough will swing through the Great Basin tonight. Winds will actually increase over the western and central mountains. RH recovery will be fair to good. The vigorous trough will cross NM Thursday. A closed low may develop in eastern CO. The NM wind machine will gear up with most zones seeing wind advisories or high wind warnings Thursday afternoon. The atmosphere will really dry out so while temperatures will cool quite a bit minimum relative humidities will still drop into the teens across southern and eastern zones. High temperatures will still be 5 to 10 degrees above normal, while the Haines values will be a bit of a limiting factor with mostly 3s and 4s. We will go ahead and hoist a Fire Weather Watch for the southern and east zones, including 104, 106, 107, 108 and 109. The critical conditions will be mainly in the southern portions of zones 106, 107 and 109. The only precipitation will be a few rain and high elevation snow showers over the northern mountains. There may be an inch or two of snow around Chama. Winds will ease Thursday night and Friday while temperatures plummet to their lowest values of the fall in many areas. Friday will be dry and sunny, but chilly. Friday night will be clear and cold. The weekend should be dry and milder. A ridge of high pressure will move over NM Saturday while southwest flow begins to increase on Sunday. Meanwhile a storm will be gathering strength off the CA coast. It will come ashore early Monday and race across NM early Tuesday. Both the GFS and ECMWF have decent QPF over much of the area. The GFS is faster taking the low out of NM early Tuesday while the ECMWF has the low over the northwest mountains at 12z Tuesday. The limiting factor with this storm will be due it being a fast moving storm. Even so, there should be wetting rains and some accumulating snow over the west and north. Another ridge of high pressure builds in for Wednesday. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday morning through Thursday afternoon for the following zones... NMZ512>515-521>523-526>534. Fire Weather Watch Thursday afternoon for the following zones... NMZ104-106>109. Red Flag Warning until 5 PM MST this afternoon for the following zones... NMZ104. &&
Hazardous weather outlook, Nov 16, 3:55 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 AM MST WED NOV 16 2016 NMZ501>540-171200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 355 AM MST WED NOV 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT BETWEEN NOON AND 5PM TODAY FOR THE NORTHEAST PLAINS WHERE LOW HUMIDITIES...WELL ABOVE NORMAL TEMPERATURES AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO DAMAGING WINDS ARE EXPECTED OVER RIDGETOPS EARLY THURSDAY MORNING EXPANDING TO MOST AREAS BY THURSDAY AFTERNOON AS A STRONG STORM SYSTEM PASSES OVER NORTHERN NEW MEXICO AND COLORADO. WESTERLY WINDS WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. GUSTS NEAR 45 OR 50 MPH WILL BE POSSIBLE ELSEWHERE. BLOWING DUST IS POSSIBLE ACROSS THE PLAINS. THE WINDS WILL ALSO BRING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PLAINS...LOWER RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS. FOLLOWING THE SYSTEM PASSAGE...MUCH COLDER TEMPERATURES WILL BE IN STORE AREAWIDE. AREAS THAT HAVE NOT YET SEEN A FREEZE THIS SEASON SHOULD DO SO THURSDAY OR FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WILDFIRES OR HIGH WIND GUSTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:42 AM MST | High Wind Watch | ABQ | 11 hr | |
| Nov 16, 5:50 AM MST | Fire Weather Watch | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 8 hr |
| Nov 16, 2:45 PM MST | High Wind Warning | ABQ | 28 hr | |
| Nov 16, 2:45 PM MST | Wind Advisory | ABQ | 28 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.